MAUDE Adverse Event Report: DEPUY IRELAND ATUNE CR LT MS INS SZ 7 6; KNEE IMPLANT - TIBIAL INSERT

DEPUY IRELAND ATUNE CR LT MS INS SZ 7 6; KNEE IMPLANT - TIBIAL INSERT
Catalog Number 151820706
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Fall (1848); Unspecified Infection (1930); Joint Dislocation (2374)
Date of Event 09/05/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the patient underwent a dair requiring new implants due to infection and dislocation of ms fb poly.The surgeon confirmed the patient has had an infection for several weeks, and about four (4) weeks ago had a first dair which resulted in a swapped out poly to initially treat.Since then the patient had a fall and the infection has not cleared.The patient underwent another revision surgery due to the poly dislocation.The surgeon felt like not washing out for the infection may have resulted in the poly not seating correctly initially.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11: additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees hat the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d10.Corrected: h6 (health effect - clinical code & medical device problem code).Joint dislocation and pe code implant dislocation: knee (non-ps/non-hinged) were removed based on to do task.The alert date was updated from 9/4/2025 to 9/5/2025 based on the new information received.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d6b, h6 health effect- clinical code.If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary- an analysis of the product could not be performed since a physical sample was not received for evaluation.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Based on the information available, there is no indication that a design or manufacturing issue has caused the reported complaint condition, therefore it has been determined that no corrective and preventive action is required at this time.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.However, if the product is received at a later date, the investigation will be updated as applicable.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint recon described in this report.H11 additional narrative: added: d9.If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint recon described in this report.H11 additional narrative: added: d4 (lot, expiration date), h4, h6 health effect clinical code.Corrected: d4 primary udi number.If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: advised today of dair requiring new implants due to infection and dislocation of ms fb poly which presented to hospital.Discussed with reg and surgeon, who confirmed that patient has had an infection for several weeks, and they believe about 4 weeks ago had a 1st dair which resulted in a swapped out poly to initially treat.Surgeon said that patient has since had a fall and infection has not cleared.They suspect following clinical examination that poly has dislocated and needs to be swapped out and the patient requires another dair to help with infection.We discussed that poly may have dislocated if not seated properly in first dair.Surgeon has requested poly is examined for locking mechanism in addition.The product was returned to depuy synthes for evaluation.Visual analysis of the returned device revealed that the atune cr lt ms ins sz 7 6 had deformations along the surface including the posterior grooves designed to slide into the locking feature of the mating tibial tray.Additionally, displays marks on the surface which are typical for an insert that has been implanted.It is reasonable to conclude that the observed damage of the device caused a disassociation between the insert and tibial tray.A manufacturing record evaluation was performed for the finished device product code: 151820706 lot number: m81c17, and no non-conformances or manufacturing irregularities were identified.There is no indication that a design or manufacturing issue has caused or contributed to the reported event.Although the insert failure cannot be traced to design or manufacturing, a definitive root cause cannot be established.The mode of failure of the device is multi-factorial and consideration must be given to all potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.It is highly recommended to the patient to consult with their healthcare professional for further assessment.A functional test was not performed since it was not applicable to the complaint condition.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the atune cr lt ms ins sz 7 6 would have contributed to the complained issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device product code: 151820706 lot number: m81c17, and no non-conformances or manufacturing irregularities were identified.H11 additional narrative: added: h6.Health effect - clinical code corrected: h3.

Brand Name
ATUNE CR LT MS INS SZ 7 6
Common Device Name
KNEE IMPLANT - TIBIAL INSERT
Manufacturer (Section D)
DEPUY IRELAND
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
CORK MFG & MATERIAL WAREHOUSE
loughbeg ringaskiddy
cork
EI  
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key23110544
Report Number1818910-2025-16240
Device Sequence Number9936837
Product Code JWH
UDI-Device Identifier10603295541813
UDI-Public(01)10603295541813(17)321231(10)M81C17
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K211609
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number151820706
Device Lot NumberM81C17
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/04/2025
Supplement Date Received by Manufacturer09/30/2025
09/29/2025
10/07/2025
10/16/2025
12/11/2025
12/31/2025
Initial Report FDA Received Date09/22/2025
Supplement Report FDA Received Date09/30/2025
10/02/2025
10/10/2025
10/17/2025
12/16/2025
01/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK ATTUNE FEMORAL.; UNK ATTUNE KNEE TIBIAL TRAY.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown